Alert archive / Mississippi / Flash Flood Warnings in 2011

Flash Flood Warning 145, NWS Jackson, MS

September 5, 201112 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at Sep 5, 2011, 7:51 AM CDT for 12 counties in Mississippi. It was in force for 114 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 5, 2011, 7:51 AM CDT (12:51 UTC)
Expired
Sep 5, 2011, 9:45 AM CDT
In force
114 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Attala County, MS, Hinds County, MS, Holmes County, MS, Leake County, MS, Madison County, MS, Neshoba County, MS, Newton County, MS, Rankin County, MS, Scott County, MS, Smith County, MS, Winston County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 34 km from the middle of the area, began a volume at 12:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 5, 8:00 AM CDTFLASH FLOODFlowood, MSCREEK RUNNING UNDER FLOWOOD DRIVE AT AIR NATIONAL GUARD BASE WELL OUT OF ITS BANKS. WATER PARTIALLY OVER FLOWOOD DRIVE...AND COMPLETELY COVERING ACCESS ROAD TO ANGB OFF OF FLOWOOD DRIVE.
Sep 5, 8:00 AM CDTFLASH FLOODForest, MSRADIO STATION WQST IS FLOODED.
Sep 5, 8:00 AM CDTFLASH FLOODRidgeland, MSBRASHEARS CREEK WELL OUT OF ITS BANKS. RICE ROAD CLOSED DUE TO WATER ACROSS IT.
Sep 5, 9:10 AM CDTFLASH FLOODForest, MSNUMEROUS ROADS FLOODED IN SCOTT COUNTY. WATER ACROSS INTERSTATE 20 BETWEEN MILE MARKERS 77 AND 80. INTERSTATE MAY HAVE TO BE CLOSED. STRUCTURES FLOODED IN FOREST ON SOUTH MAIN STREET.
Sep 5, 9:10 AM CDTFLASH FLOODLudlow, MSHOMES AND STRUCTURES FLOODING IN THE LUDLOW COMMUNITY. PEOPLE ARE TRAPPED.
Sep 5, 9:10 AM CDTFLASH FLOODStar, MSSEVERAL ROADS IN SOUTHERN RANKIN COUNTY FLOODED WITH SEVERAL FEET OF WATER. AT LEAST A COUPLE OF WATER RESCUES HAD TO BE MADE BY BOAT.
Sep 5, 9:10 AM CDTFLASH FLOODWay, MSBRIDGE WASH OUT ON BROWN ROAD EAST OF WAY ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 0.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -181 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
534 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-181 m²/s²
0-3 km storm-relative helicity
-67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

659 
WGUS54 KJAN 051251
FFWJAN
MSC007-049-051-079-089-099-101-121-123-129-159-163-051445-
/O.NEW.KJAN.FF.W.0145.110905T1251Z-110905T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
751 AM CDT MON SEP 5 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN ATTALA COUNTY IN CENTRAL MISSISSIPPI...
  HINDS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...BYRAM...JACKSON...CLINTON...
  EXTREME SOUTHEASTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...
  LEAKE COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...EDINBURG...CARTHAGE...
  MADISON COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
  RANKIN COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...STAR...RICHLAND...PEARL...FLOWOOD...
  BRANDON...
  SCOTT COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...HARPERVILLE...MORTON...FOREST...
  NORTHERN SMITH COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHEASTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...
  WESTERN NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF PHILADELPHIA...
  WESTERN NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PROSPECT...NEWTON...
  SOUTHWESTERN WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 945 AM CDT

* AT 747 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  SHOWERS PRODUCING RAIN ALONG A LINE EXTENDING FROM CARTHAGE TO 
  PULASKI...OR ALONG A LINE EXTENDING FROM CARTHAGE TO 11
  MILES SOUTHEAST OF MORTON. THE STORMS WERE NEARLY STATIONARY.
  ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF AN INCH...HAVE
  OCCURRED IN THE PAST HOUR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DOWDVILLE...NESHOBA...DIXON...TUSCOLA...MADDEN...RENFROE...
  SINGLETON...HOMEWOOD...HILLSBORO...STEELE...LAWRENCE...ROBERTS...
  STRATTON...PINEVILLE...BURNS...PEARL RIVER...DECATUR AND CONEHATTA

* ALTHOUGH THE RAIN WILL BECOME LIGHT OVER HINDS...RANKIN...MADISON...
AND YAZOO COUNTIES OVER THE NEXT HOUR...THE EXCESSIVE RAINFALL THAT
HAS OCCURRED IS STILL PRODUCING FLASH FLOODING IN THESE AREAS. PLEASE
STAY VIGILANT AND AWARE OF RAPIDLY RISING WATER. HIGH WATER RESCUES AND
EVACUATIONS HAVE OCCURRED THIS EARLY MORNING AND SOME AREAS REMAIN AT
RISK FOR THIS POSSIBILITY THROUGH THE NEXT COUPLE OF HOURS. 

RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE INCH POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...INCLUDING HIGHWAYS...STREETS AND UNDERPASSES...IN ADDITION TO
LOW LYING AND OTHER POOR DRAINAGE AREAS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3223 8932 3204 8933 3205 9053 3257 9053
      3274 9027 3292 8996 3295 8971 3295 8912
      3223 8908

$$

JA
2 follow-up statements
487 
WGUS74 KJAN 051350
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
850 AM CDT MON SEP 5 2011

MSC007-049-051-079-089-099-101-121-123-129-159-163-051445-
/O.CON.KJAN.FF.W.0145.000000T0000Z-110905T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATTALA MS-WINSTON MS-SMITH MS-SCOTT MS-RANKIN MS-NEWTON MS-NESHOBA MS-
MADISON MS-LEAKE MS-HOLMES MS-HINDS MS-YAZOO MS-
850 AM CDT MON SEP 5 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR
SOUTHEASTERN YAZOO...HINDS...EXTREME SOUTHEASTERN HOLMES...LEAKE...
MADISON...WESTERN NESHOBA...WESTERN NEWTON...RANKIN...SCOTT...
NORTHERN SMITH...SOUTHWESTERN WINSTON AND SOUTHERN ATTALA COUNTIES...

AT 845 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT MOSTLY LIGHT RAIN ACROSS THESE AREAS. ESTIMATED RADAR RAINFALL
AMOUNTS OF LESS THAN AN ONE HALF OF AN INCH HAVE OCCURRED IN THE PAST HOUR.

**THE FLASH FLOOD WARNING IS DUE TO REMNANT HIGH WATER AND ADDITIONAL 
RUN-OFF THAT MAY COULD CONTINUE TO CAUSE STREAMS...CREEKS...AND 
POORLY-DRAINED URBAN AREAS...SWELL AND CAUSE ADDITIONAL FLOODING. PLEASE
STAY VIGILANT OF DETOURS WHILE DRIVING AND DO NOT CROSS ANY FLOWING
WATER. RAIN WILL SLOWLY TAPPER OFF THROUGH THE REMAINING MORNING HOURS 
BUT WATER WILL BE SLOW TO DRAIN DUE GREATLY SATURATED GROUNDS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NEWPORT...EDINBURG...RENFROE...SINGLETON...THOMASTOWN...FARMHAVEN...
WAY...ANNANDALE...CAMERON...CAMDEN...SHARON...GLUCKSTADT...VAUGHAN...
MYRLEVILLE...BROWNSVILLE...POCAHONTAS...LEESBURG...GOSHEN SPRINGS...
FANNIN...FORKVILLE...BRANCH...LUDLOW...PISGAH...RIDGELAND...
PICKENS...PELAHATCHIE...PEARL RIVER...PEARL...MADISON...JACKSON...
FLOWOOD...FLORA...CLINTON...CANTON...BRANDON AND BOLTON

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR. WITH AN ADDITIONAL ONE INCH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...INCLUDING HIGHWAYS...STREETS AND UNDERPASSES. IN ADDITION
OTHER LOW LYING AND OTHER POOR DRAINAGE AREAS INCLUDING SEWERS...
DITCHES AND CULVERTS MAY ALSO OVERFLOW.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3223 8932 3204 8933 3205 9053 3257 9053
      3274 9027 3292 8996 3295 8971 3295 8912
      3223 8908

$$
240 
WGUS74 KJAN 051415
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
915 AM CDT MON SEP 5 2011

MSC007-049-051-079-089-099-101-121-123-129-159-163-051445-
/O.CON.KJAN.FF.W.0145.000000T0000Z-110905T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATTALA MS-WINSTON MS-SMITH MS-SCOTT MS-RANKIN MS-NEWTON MS-NESHOBA MS-
MADISON MS-LEAKE MS-HOLMES MS-HINDS MS-YAZOO MS-
915 AM CDT MON SEP 5 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR
SOUTHEASTERN YAZOO...HINDS...EXTREME SOUTHEASTERN HOLMES...LEAKE...
MADISON...WESTERN NESHOBA...WESTERN NEWTON...RANKIN...SCOTT...
NORTHERN SMITH...SOUTHWESTERN WINSTON AND SOUTHERN ATTALA COUNTIES...

AT 908 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT LIGHT RAIN SHOWERS NEAR LUDLOW...OR 13 MILES NORTHWEST OF MORTON.
THE SHOWERS WERE SLOWLY TAPERING OFF. HOWEVER...DANGEROUS FLOODING 
CONDITIONS CONTINUE.

***REPORTS FROM SCOTT COUNTY LAW ENFORCEMENT STATE ONGOING WATER RESCUES
OF PATRONS TRAPPED DUE TO HIGH WATER IN THE LUDLOW COMMUNITY. NUMEROUS
CITY ROADS OF LUDLOW...MORTON...AND FOREST ARE CLOSED WITH WATER 
INUNDATING SOME STRUCTURES ON SOUTH MAIN IN FOREST COMMUNITY. THE 
MISSISSIPPI DEPARTMENT OF TRANSPORTATION HAS BEEN DISPATCHED TO WATER
POTENTIALLY COVERING EAST-BOUND LANES OF I-20 AS SOME AREAS MAY BE CLOSED
OFF BETWEEN MILE MARKERS 77 TO 85. NUMEROUS COUNTY AND CITY ROADS THROUGH
OUT THE COUNTY ARE INUNDATED WITH WATER. PLEASE USE EXTREME CAUTION IF 
WITHIN THIS AREA.***

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NEWPORT...DOWDVILLE...NESHOBA...DIXON...TUSCOLA...MADDEN...
EDINBURG...RENFROE...SINGLETON...THOMASTOWN...FARMHAVEN...WAY...
CAMERON...CAMDEN...SHARON...VAUGHAN...MYRLEVILLE...PROSPECT...
PICKENS...PEARL RIVER...FLORA...CARTHAGE AND CANTON

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR. WITH AN ADDITIONAL ONE INCH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...INCLUDING HIGHWAYS...STREETS AND UNDERPASSES. IN ADDITION
OTHER LOW LYING AND OTHER POOR DRAINAGE AREAS INCLUDING SEWERS...
DITCHES AND CULVERTS MAY ALSO OVERFLOW.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3223 8932 3204 8933 3205 9053 3257 9053
      3274 9027 3292 8996 3295 8971 3295 8912
      3223 8908

$$
JA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 4:39 AM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, Sep 5, 4:39 AM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
439 AM CDT MON SEP 5 2011

.DISCUSSION...

...EXTREMELY HEAVY RAIN TO CONTINUE OVER CENTRAL/EASTERN MS TODAY
ALONG WITH ISOLATED TORNADOES...

LATEST RADAR IMAGERY SHOWS TROPICAL DEPRESSION LEE SLOWLY MOVING
EAST TONIGHT...WITH A WIDESPREAD AREA OF HEAVY RAIN LOCATED ALL
ACROSS EASTERN MS. THE HEAVIEST PRECIP IS ASSOCIATED WITH AN INTENSE
AREA OF CONVERGENCE/DEFORMATION AXIS STRETCHED GENERALLY ALONG THE
NATCHEZ TRACE PKY NORTH OF JACKSON. ACROSS THESE AREAS RAINFALL
RATES ARE QUITE IMPRESSIVE...WITH SURFACE OBSERVATIONS INDICATING
2+IN/HR OVER A LARGE AREA. UNFORTUNATELY THE HEAVY RAINS ARE NOT
GOING TO END EARLY THIS MORNING. THE AFOREMENTIONED DEFORMATION AXIS
IS GOING TO SHIFT SLOWLY EAST DURING THE DAY TODAY AS LEE SHIFTS
EAST FOCUSING THE HEAVIEST RAINS FOR TODAY EAST OF I-55 AND NORTH OF
I-20. ACROSS THIS AREA...ADDITIONAL RAINFALL TOTALS OF 3 TO 5 INCHES
WILL BE POSSIBLE WITH LOCAL ACCUMULATIONS OF 5 TO 6 INCHES NOT OUT OF
THE QUESTION...ESPECIALLY OVER NORTHEAST PORTIONS OF THE ARKLAMISS.
WIDESPREAD FLASH FLOODING IS LIKELY AS A RESULT...POSSIBLY LEADING
TO FLOODED HOMES AND WATER RESCUES. HWO AND GRAPHICS WILL BE UPDATED
TO REFLECT CURRENT THOUGHTS.

THE HEAVIEST RAINS THIS EVENING WILL BE ACROSS THE GOLDEN TRIANGLE
AREA BEFORE THE HIGHEST RAINFALL RATES SHIFT INTO ALABAMA SOMETIME
AFTER MIDNIGHT. THE FLASH FLOOD WATCH HAS BEEN EXTENDED INTO TONIGHT
FOR NORTHEASTERN COUNTIES ACCORDINGLY.

IN ADDITION TO THE RAIN A FEW TORNADOES ARE GOING TO BE POSSIBLE
ACROSS FAR EASTERN MS TODAY IN A PSUEDO WARM SECTOR WHERE THE BEST
LOW LEVEL INSTABILITY AND SHEAR WILL BE LOCATED. A TORNADO WATCH IS
IN EFFECT FOR EASTERN MS UNTIL 7AM...AND WILL LIKELY NEED TO BE
EXTENDED INTO TODAY FOR ALL OR A PORTION OF THE CURRENT WATCH.

SURFACE WINDS WILL CONTINUE TO BE GUSTY TODAY AS A STRONG SURFACE
PRESSURE GRADIENT REMAINS DRAPED ACROSS THE REGION. THE HIGHEST
WINDS WILL BE LOCATED SOUTH OF I-20 WHERE SUSTAINED WINDS NEAR 25
MPH WILL BE MOST PROBABLE...WITH SLIGHTLY LOWER SPEEDS EXPECTED TO
THE NORTH. WHILE MARGINAL THE FURTHER NORTH YOU GO...WILL CONTINUE A
WIND ADVISORY FOR THE ENTIRE REGION THROUGH THIS EVENING. THE
ADVISORY WILL PROBABLY NEED TO BE EXTENDED ACROSS SOUTHEASTERN ZONES
FOR TONIGHT.

THE UPPER LOW ASSOCIATED WITH THE REMNANTS OF LEE WILL NOT BE IN ANY
HURRY TO LIFT OUT OF THE TN VALLEY THIS WEEK. LOW LEVEL MOISTURE/
CLOUD COVER WILL BE STUBBORN TO CLEAR OUT EAST OF I-55 AS A RESULT.
A COMBINATION OF COOLER AIR BEHIND A COLD FRONT THAT WILL SWEEP
ACROSS THE REGION IN WAKE OF LEE AND THE PROXIMITY OF THE UPPER LOW
WILL USHER IN MUCH COOLER TEMPS BEHIND THIS SYSTEM. HIGHS TODAY AND
TUE WILL ONLY CLIMB INTO THE 70S...WHILE LOWS TUE NIGHT FALL INTO
THE MID 50S.

THE 00Z ECMWF WAS LEANED ON FOR MOST OF THE FORECAST ELEMENTS...AS
THE 00Z GFS SEEMED A BIT FAST TO CLEAR THINGS OUT. SEVERAL CHANGES
TO THE GFS MOS GUIDANCE WERE NEEDED AS A RESULT. HIGHS TODAY AND TUE
WERE DROPPED TO ACCOUNT FOR THE ADDI TONAL CLOUD COVER EXPECTED(AND
RAINS TODAY)...WITH LOWS TONIGHT INCREASED A BIT FOR THE SAME
REASON. POPS FOR TONIGHT AND TUE WERE INCREASED ACROSS EASTERN AREAS
TO ACCOUNT FOR THE SLOWER SOLUTION. /BK/

WEDNESDAY THROUGH NEXT WEEKEND...

THE UPPER LOW ASSOCIATED WITH THE REMNANTS OF TD LEE WILL MEANDER
AROUND WELL TO THE NORTH OF THE ARKLAMISS. SURFACE HIGH PRESSURE
WILL HELP TO MAINTAINING DRY AND MUCH COOLER CONDITIONS OVER THE
FORECAST AREA WITH NIGHTTIME LOWS DIPPING INTO THE 50S. /EC/

&&

.AVIATION...

REMNANTS OF TROPICAL DEPRESSION LEE ARE GOING TO PLAGUE THE REGION
TODAY WITH GUSTY E TO N SFC WINDS AND MVFR/IFR CIGS AND VSBYS.
GRADUAL CLEARING FROM THE W WILL OCCUR THRU THE DAY AS DRIER AIR
BEHIND A COLD FRONT MAKES ITS WAY INTO THE REGION. SOME UNCERTAINTY
EXISTS AS TO HOW WDSPRD IFR CIGS WILL BE LATE MORNING INTO THE AFTN.
XPCT OVERALL IMPROVEMENT TO MVFR TO OCCUR AFTER SUNRISE HOWEVER A
CONTINUATION OF IFR CONDS INVOF OF HEAVY RAIN AREAS IS LIKELY.
EXTREME CAUTION IS ADVISED IF PLANNING FLIGHT IN EASTERN MS TODAY.
NOT ONLY WILL WINDS BE STRONG AND PRECIP EXTREME AT TIMES...ISOLATED
TORNADOES WILL ALSO BE PSBL. /BK/

&&

.HYDROLOGY...

SEVERAL AREA RIVERS ARE EXPECTED TO RISE INTO FLOOD STAGE TODAY AS A
RESULT OF THE HEAVY RAIN THAT CONTINUES TO FALL. A WIDESPREAD AREA
OF 7 TO 10 INCHES OF RAINFALL HAS ALREADY ACCUMULATED ACROSS
SOUTHCENTRAL MS...WITH SIMILAR PRECIP TOTALS POSSIBLE ACROSS
NORTHEAST MS AFTER TODAYS RAINS. A MORE COMPREHENSIVE DISCUSSION
REGARDING THESE CONDITIONS IS FORTHCOMING. /BK/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  60  75  54 / 100  29  14   7
MERIDIAN      77  63  75  56 / 100  75  39   9
VICKSBURG     73  58  78  51 /  75   9  12   6
HATTIESBURG   79  64  79  55 / 100  29  14   3
NATCHEZ       73  58  75  53 /  89   9   0   1
GREENVILLE    74  58  75  53 /  23   6  12   6
GREENWOOD     73  59  74  54 /  82  29  14   7

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MSZ028>033-037>039-
     044>046-050>052.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-025>066-
     072>074.

     FLASH FLOOD WATCH THROUGH THIS EVENING FOR MSZ026-027-036-042-
     043-048-049-054>058-062>066-072>074.

LA...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-016-
     023>026.

AR...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.

&&

BK/EC
Hazardous weather outlook, Sep 5, 5:58 AM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
558 AM CDT MON SEP 5 2011

MSZ029>033-037>039-044>046-050>052-061100-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-
558 AM CDT MON SEP 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORRENTIAL RAINFALL WILL OCCUR OVER THE AREA TODAY AND INTO THIS
EVENING. ADDITIONAL RAINFALL ACCUMULATIONS THROUGH THIS EVENING WILL
RANGE BETWEEN 3 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE AS AN
APPROACHING WEATHER SYSTEM CONTINUES TO PIVOT INTO THE AREA FROM THE
WEST. THE INTERACTION OF THIS SYSTEM WITH THE REMNANTS OF TROPICAL
DEPRESSION LEE WILL PRODUCE VERY HEAVY RAIN THAT WILL MAINTAIN THE
RISK OF FLASH FLOODING ACROSS THE AREA.

NORTHEASTERLY WINDS OF 15 TO 25 MPH WILL BE POSSIBLE THROUGH THE DAY
TODAY. THE WINDS WILL BEGIN TO SHIFT TO THE NORTH WITH TIME...AND
SHOULD BEGIN TO DIMINISH TONIGHT.

ALTHOUGH THE RISK IS SMALL...BRIEF TORNADOES CAN NOT BE RULED OUT
TODAY ACROSS FAR EASTERN AREAS NEAR THE ALABAMA BORDER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ALTHOUGH MOST OF THE HEAVY RAIN POTENTIAL WILL HAVE ENDED BY TUESDAY
MORNING...BRIEF HEAVY RAIN MAY BE POSSIBLE EARLY ON. WINDS OF 15 TO
20 MPH MAY BE POSSIBLE IN THE MORNING AS WELL.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY.

MSZ043-048-049-054>058-062>066-072>074-061100-
MADISON MS-HINDS-RANKIN-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
558 AM CDT MON SEP 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHEASTERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF HEAVY RAIN WILL CONTINUE ALONG AND EAST OF THE I-55
CORRIDOR THIS MORNING...AND EAST OF I-55 THIS AFTERNOON...AS THE
REMNANTS OF TROPICAL DEPRESSION LEE INTERACT WITH A WEATHER SYSTEM
PIVOTING INTO THE AREA FROM THE WEST. ADDITIONAL RAINFALL
ACCUMULATIONS OF 2 TO 3 INCHES ARE EXPECTED WITH LOCALLY HIGHER
AMOUNTS POSSIBLE.

A FEW TORNADOES WILL BE POSSIBLE TODAY EAST OF A PELAHATCHIE TO
COLLINS LINE WHERE THE BEST COMBINATION OF LOW LEVEL SHEAR AND
INSTABILITY WILL BE LOCATED.

EASTERLY TO NORTHERLY WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ARE
EXPECTED TODAY AND INTO THIS EVENING. THE WINDS WILL BEGIN TO
DIMINISH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDS OF 15 TO 20 MPH MAY BE POSSIBLE IN THE MORNING BEFORE SUBSIDING
DURING THE DAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036-
040>042-047-053-059>061-061100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-
HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN-CLAIBORNE-JEFFERSON-ADAMS-
FRANKLIN MS-
558 AM CDT MON SEP 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS 40 MPH ARE
EXPECTED TODAY...ESPECIALLY ACROSS THE DELTA AREAS. THE WINDS WILL
BEGIN TO DIMINISH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

BK

In the hours before

Local storm report, Sep 5, 6:38 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
638 AM CDT MON SEP 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 AM     NON-TSTM WND GST 8 E PHILADELPHIA        32.77N 88.97W
09/05/2011  E45 MPH          NESHOBA            MS   EMERGENCY MNGR

            TREE DOWN ACROSS ROUTE 2642

&&

EC
Local storm report, Sep 5, 6:46 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
646 AM CDT MON SEP 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 AM     TORNADO          RALEIGH                 32.03N 89.52W
09/05/2011                   SMITH              MS   PUBLIC

            POSSIBLE TORNADO...NUMEROUS TREES DOWN IN RALEIGH AREA

&&

EC
Local storm report, Sep 5, 6:54 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
654 AM CDT MON SEP 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     NON-TSTM WND GST RIDGELAND               32.42N 90.13W
09/05/2011  E45 MPH          MADISON            MS   LAW ENFORCEMENT

            TREE DOWN ON A POWER LINE ON LIVINGSTON ROAD...REPORTED
            BY RIDGELAND PD

&&

EC
Local storm report, Sep 5, 6:57 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
657 AM CDT MON SEP 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     NON-TSTM WND GST CRYSTAL SPRINGS         31.99N 90.36W
09/05/2011  E45 MPH          COPIAH             MS   EMERGENCY MNGR

            A FEW TREES DOWN IN THE CRYSTAL SPRINGS AREA

&&

EC
Local storm report, Sep 5, 7:10 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
710 AM CDT MON SEP 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 AM     FLASH FLOOD      2 N MADDEN              32.71N 89.35W
09/05/2011                   LEAKE              MS   PUBLIC

            HWY 488 NEAR JOLLY RD FLOODED

&&

CARPENTR
Local storm report, Sep 5, 7:21 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
721 AM CDT MON SEP 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 AM     NON-TSTM WND GST 5 SE VICKSBURG          32.28N 90.81W
09/05/2011  E45 MPH          WARREN             MS   EMERGENCY MNGR

            A FEW TREES HAVE BEEN BLOWN DOWN ACROSS THE COUNTY FROM
            STRONG GRADIENT WINDS BEHIND THE RAIN. A CAR STRUCK A
            TREE ON HWY 27 SOUTH OF I-20 INJURING ONE OCCUPANT. A FEW
            POWER OUTAGES ARE ALSO OCCURRING.

&&

BK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 7:16 PM CDTTornado WarningJANForrest59 min
Sep 4, 7:53 PM CDTTornado WarningJANForrest37 min
Sep 4, 8:00 PM CDTTornado WarningJANCovington30 min
Sep 4, 8:55 PM CDTTornado WarningJANJasper, Jones, Smith54 min
Sep 4, 8:56 PM CDTTornado WarningJANCovington, Smith49 min
Sep 4, 9:20 PM CDTFlash Flood WarningJANHinds, Issaquena, Jasper, Madison, Newton, Rankin and 5 more3 hr
Sep 4, 9:44 PM CDTTornado WarningJANJasper, Smith46 min
Sep 4, 9:50 PM CDTTornado WarningJANJasper, Jones, Smith25 min
Sep 4, 10:21 PM CDTFlash Flood WarningJANClaiborne, Copiah, Covington, Jefferson, Jefferson Davis, Lawrence and 2 more3 hr
Sep 4, 10:39 PM CDTTornado WarningJANSmith36 min
Sep 5, 12:01 AM CDTTornado WarningJANLeake, Scott59 min
Sep 5, 12:14 AM CDTFlash Flood Warning EmergencyJANHinds, Issaquena, Jasper, Leake, Madison, Neshoba and 6 more6 hr
Sep 5, 12:33 AM CDTTornado WarningJANNewton42 min
Sep 5, 12:59 AM CDTTornado WarningJANLeake, Neshoba61 min
Sep 5, 1:00 AM CDTFlash Flood WarningJANCopiah, Lawrence, Lincoln, Simpson6 hr
Sep 5, 1:42 AM CDTTornado WarningJANRankin33 min
Sep 5, 2:24 AM CDTFlash Flood WarningJANAttala, Carroll, Choctaw, Holmes, Montgomery, Webster and 2 more6 hr
Sep 5, 2:35 AM CDTTornado WarningJANJasper, Smith40 min
Sep 5, 2:54 AM CDTSpecial Weather StatementJANNeshoba46 min
Sep 5, 2:58 AM CDTTornado WarningJANNewton, Scott47 min
Sep 5, 3:02 AM CDTTornado WarningJANNeshoba43 min
Sep 5, 3:13 AM CDTTornado WarningJANSmith32 min
Sep 5, 3:35 AM CDTFlash Flood WarningJANKemper, Neshoba, Newton, Noxubee, Winston4 hr
Sep 5, 4:01 AM CDTTornado WarningJANScott30 min
Sep 5, 4:37 AM CDTFlash Flood WarningJANCarroll, Grenada, Montgomery, Webster3 hr
Sep 5, 4:42 AM CDTRiver Flood WarningJANHinds, Rankin7 days
Sep 5, 4:52 AM CDTTornado WarningJANLeake, Neshoba, Newton, Scott22 min
Sep 5, 5:01 AM CDTTornado WarningJANKemper, Noxubee59 min
Sep 5, 5:34 AM CDTTornado WarningJANScott25 min
Sep 5, 6:10 AM CDTFlash Flood WarningJANAttala, Copiah, Hinds, Holmes, Jasper, Leake and 9 more110 min
Sep 5, 6:29 AM CDTFlash Flood WarningJANClay, Kemper, Lowndes, Noxubee, Oktibbeha, Webster2 hr
Sep 5, 7:29 AM CDTFlash Flood WarningJANKemper, Lauderdale, Neshoba, Newton, Noxubee, Oktibbeha and 1 more2 hr
Sep 5, 8:25 AM CDTFlash Flood WarningJANAttala, Carroll, Choctaw, Grenada, Montgomery, Webster and 1 more2 hr
Sep 5, 8:31 AM CDTFlash Flood WarningJANClay, Kemper, Lauderdale, Lowndes, Neshoba, Newton and 3 more4 hr
Sep 5, 8:38 AM CDTFlash Flood WarningJANCovington, Jefferson Davis, Lamar, Lawrence, Marion2 hr
Sep 5, 9:41 AM CDTRiver Flood WarningJANLeake6 days
Sep 5, 9:41 AM CDTRiver Flood WarningJANLeake7 days
Sep 5, 9:41 AM CDTRiver Flood WarningJANLeake4 days
Sep 5, 9:41 AM CDTRiver Flood WarningJANAttala31 hr
Sep 5, 9:41 AM CDTRiver Flood WarningJANLeake31 hr
Sep 5, 9:44 AM CDTFlash Flood WarningJANCovington, Forrest, Jones, Lamar3 hr
Sep 5, 9:47 AM CDTFlash Flood WarningJANCopiah, Leake, Madison, Neshoba, Newton, Rankin and 2 more118 min
Sep 5, 10:46 AM CDTRiver Flood WarningJANCopiah, Simpson8 days
Sep 5, 10:46 AM CDTRiver Flood WarningJANLawrence10 days
Sep 5, 10:46 AM CDTRiver Flood WarningJANMarion3 days
Sep 5, 10:46 AM CDTRiver Flood WarningJANSimpson30 hr
Sep 5, 11:18 AM CDTRiver Flood WarningJANNoxubee23 hr
Sep 5, 11:18 AM CDTRiver Flood WarningJANLowndes10 hr
Sep 5, 11:19 AM CDTRiver Flood WarningJANClay, Lowndes10 hr
Sep 5, 11:22 AM CDTAreal Flood WarningJANCopiah, Hinds, Jefferson Davis, Lawrence, Lincoln, Madison and 2 more24 hr
Sep 5, 11:31 AM CDTFlash Flood WarningJANLeake, Neshoba, Newton, Scott, Smith3 hr
Sep 5, 2:38 PM CDTAreal Flood WarningJANLeake, Neshoba, Newton, Scott8 hr

Nearby

Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.